Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


thc/pot/Marinol and heart attack risk
Jul 31, 2000

Several months ago I saw and read a few reports on the possible risk of heart attack with the use of pot. Baby-boomers were having problems if they had been using pot since their halcyon days. Since some of our meds cause lipid increases and risk of heart disease/attack is now documented for awhile, is there any data on the use of Marinol or pot - that their use compounds this risk?

Response from Dr. Henry

I am unaware of any specific data on that issue. Marinol is commonly used in the setting of HIV infection to either stimulate the appetite or combat medication related nausea. If the calories consumed are not heart friendly (ie too many Whoppers/Big Macs) then the lipid problem can worsen. Each situation is different. Marinol might also have some effects on hormone levels/fertility which can further complicate the picture. I use Marinol often when necessary but pat attention to the lipid /hormone levels and treat any problems accordingly. Keith Henry, M.D.



Previous
Bone loss??
Next
Voltaren Cream for Peripheral Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement